Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Abilify

Notices

Reply
Thread Tools Display Modes
  #1  
Unread 12-26-2008, 07:46 PM
Ryangee16 Ryangee16 is offline
Junior Member
 
Join Date: Dec 2008
Posts: 1
Default What happens if you stop taking Abilify?

So my Girlfriend has been taking abilify for about 2 years now ( she is 22 ) and recently we got the idea that maybe she should stop taking it... since she was always falling asleep, everywhere.

What would be the side effects if she stops taking it ?
Reply With Quote
  #2  
Unread 06-14-2009, 02:17 AM
kiska kiska is offline
Junior Member
 
Join Date: Jun 2009
Posts: 1
Default

Quote:
Originally Posted by Ryangee16 View Post
So my Girlfriend has been taking abilify for about 2 years now ( she is 22 ) and recently we got the idea that maybe she should stop taking it... since she was always falling asleep, everywhere.

What would be the side effects if she stops taking it ?
i am trying to find out the same information, and also how common is tardive diskensia and the other harsh side effects of this drug?
Reply With Quote
  #3  
Unread 07-30-2010, 08:05 PM
BP1 BP1 is offline
Junior Member
 
Join Date: Jul 2008
Posts: 2
Default

Not many people are aware of this but Abilify lasts for a week in your system.

When I began Abilify they gave me a 5 or 10 mg doseage 1 a day. I was wiped out. My Psychiatrist made the usual mistake of prescribing a high doseage.

I experimented and found with my Psychiatrist that just 7.5mg once a week was all that I needed to maintain equilibrium. I am tired the day after I take Abilify but the rest of the 6 days I function well. I eventually stopped all the other anti-depressants they were unecessary Abilify works great for me along with the combination below.

I'm on the following
1. 400mg Provigil in the morning every day
2. 1 mg of Xanax every night
3. 7-10mg Abilify 1 a week.

I'm mildly Bipolar II with panic attack.

I'm functioning great on this combination and have been for over a year. One of the reasons that I'm writing in the forums is to make people aware that many doctors are overdosing there patients on Abilify. If your mental illness is mild just a little goes a long way.

Most important is that a 1 or twice weekly low dose is enough for many people.

Everyone is different so I don't expect that my advise will work for severely chemically imbalanced individuals but for mild Bipolar this has worked for me.
Reply With Quote
  #4  
Unread 08-16-2010, 10:41 AM
pupsela pupsela is offline
Junior Member
 
Join Date: May 2010
Location: minnesota
Posts: 6
Default stopping abilify

I agree with the last post. If your girlfriend is tired all the time more than likely she is on to high of dosage or she is having a side effect from a combination of medications.
I have tried taking abilify a few times. The first time I ended up back in the hospital. The second time I was miserable, scitzo (spelling wrong) and was panicing all the time. The third and final time I tried to stop with my doctor's approval I was miserable and I didn't want to leave the house at all.
My suggestion to you is to try and ask the doctor if u could lower the dose. 5mg is usually a starting dose, going higher if needed. If that doesn't work, perhaps it would be best to find something new.
Best of luck!
Reply With Quote
  #5  
Unread 08-26-2012, 02:37 PM
Emilia11 Emilia11 is offline
Junior Member
 
Join Date: Aug 2012
Posts: 1
Default Abilify makes me very hipper and restless

irestless I have been talking Abilify for a month the effect was right away, at first I was feeling great taking 2mg after my doctor increased the dosage to 5mg but I couldn't sleep or focus so went back to 2mg. I still felt restless and shaky so I completely have stopped. Please advice what I may do
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Forum Jump


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 06:59 PM.


Powered by vBulletin® Version 3.7.0
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.